Alert archive / Wyoming / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Cheyenne, WY

January 9, 2018Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Jan 9, 2018, 4:43 AM MST for Carbon County, Wyoming. It took effect at Jan 9, 2018, 5:00 AM MST. It was in force for 40 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2018, 4:43 AM MST (11:43 UTC)
In effect from
Jan 9, 2018, 5:00 AM MST
Expired
Jan 10, 2018, 8:36 PM MST
In force
40 hr
Issued by
NWS Cheyenne, WY

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 5:00 PM MSTSNOW 435 S Rawlins, WYSAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 4.830 Wnw Laramie, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 517 Sw Encampment, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 619 Wsw Encampment, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 621 Sse Elk Mountain, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 65 Sw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 811 Sse Encampment, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTSNOW 1028 E Savery, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 34 HOURS.
Jan 10, 5:00 PM MSTHEAVY SNOW 1210 Sw Encampment, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 20 HOURS.
Jan 10, 5:00 PM MSTHEAVY SNOW 1210 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 34 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2018-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2018-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2795 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS45 KCYS 091143
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
443 AM MST Tue Jan 9 2018

...HEAVY MOUNTAIN SNOW LIKELY TONIGHT THROUGH THURSDAY MORNING... 

WYZ112-100000-
/O.UPG.KCYS.WS.A.0001.180109T1300Z-180111T1300Z/
/O.NEW.KCYS.WS.W.0001.180109T1200Z-180111T1200Z/
Sierra Madre Range-
443 AM MST Tue Jan 9 2018

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions. 
  Total snow accumulations of 10 to 14 inches, with localized 
  amounts of up to 18 inches, are expected. 

* WHERE...Sierra Madre Mountains. 

* WHEN...Through 5 AM MST Thursday. The heaviest snow is expected
  to fall on Wednesday and Wednesday night. 

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WYZ114-100000-
/O.UPG.KCYS.WS.A.0001.180109T1300Z-180111T1300Z/
/O.NEW.KCYS.WW.Y.0002.180109T1200Z-180111T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
443 AM MST Tue Jan 9 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Snow expected. Plan on slippery road conditions. Total 
  snow accumulations of 6 to 10 inches, with localized amounts up 
  to 12 inches, are expected.

* WHERE...Snowy Mountains. 

* WHEN...Through 5 AM MST Thursday. The heaviest snow is expected
  to fall on Wednesday and Wednesday night. 

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

CLH
4 follow-up statements
227 
WWUS45 KCYS 091942
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
1242 PM MST Tue Jan 9 2018

...Heavy Mountain Snow Likely Through Wednesday Night...

WYZ112-101200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-180111T1200Z/
Sierra Madre Range-
1242 PM MST Tue Jan 9 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions, including during the morning commute on Wednesday.
  Total snow accumulations of 10 to 14 inches, with localized
  amounts up to 18 inches, are expected.

* WHERE...Sierra Madre Mountains.

* WHEN...Until 5 AM Thursday. The heaviest snow will fall
  Wednesday and Wednesday night.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  patchy blowing and drifting snow, and reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WYZ114-101200-
/O.CON.KCYS.WW.Y.0002.000000T0000Z-180111T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
1242 PM MST Tue Jan 9 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Plan on slippery road conditions. Total
  snow accumulations of 6 to 10 inches, with localized amounts up
  to 12 inches, are expected.

* WHERE...Snowy Range.

* WHEN...Until 5 AM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  areas of blowing and drifting snow and reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

Rubin
008 
WWUS45 KCYS 101159
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
459 AM MST Wed Jan 10 2018

...HEAVY MOUNTAIN SNOW WILL CONTINUE THROUGH TONIGHT... 

WYZ112-110000-
/O.CON.KCYS.WS.W.0001.000000T0000Z-180111T1200Z/
Sierra Madre Range-
459 AM MST Wed Jan 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Total snow accumulations of 10 to 14 inches, with
  localized amounts up to 18 inches, are expected. 

* WHERE...Sierra Madre Mountains.

* WHEN...Until 5 AM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WYZ114-110000-
/O.CON.KCYS.WW.Y.0002.000000T0000Z-180111T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
459 AM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow occurring. Plan on slippery road conditions. Total
  snow accumulations of 6 to 10 inches, with localized amounts up
  to 12 inches, are expected. 

* WHERE...Snowy Range.

* WHEN...Until 5 AM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

CLH
977 
WWUS45 KCYS 102038
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
138 PM MST Wed Jan 10 2018

...HEAVY MOUNTAIN SNOW WILL CONTINUE THROUGH TONIGHT...

WYZ112-111200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-180111T1200Z/
Sierra Madre Range-
138 PM MST Wed Jan 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel
  conditions. Total snow accumulations of 10 to 14 inches,
  with localized amounts up to 18 inches, are expected.

* WHERE...Sierra Madre Mountains.

* WHEN...Until 5 AM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

WYZ114-111200-
/O.CON.KCYS.WW.Y.0002.000000T0000Z-180111T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
138 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow occurring. Plan on slippery road conditions. In
  addition, areas of poor visibility are expected. Total snow
  accumulations of 6 to 10 inches, with localized amounts up to 12
  inches, are expected.

* WHERE...Snowy Range.

* WHEN...Until 5 AM Thursday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

Rubin
412 
WWUS45 KCYS 110336
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
836 PM MST Wed Jan 10 2018

...Winter Storm Warning and Advisory Cancelled...

WYZ112-110445-
/O.CAN.KCYS.WS.W.0001.000000T0000Z-180111T1200Z/
Sierra Madre Range-
836 PM MST Wed Jan 10 2018

...WINTER STORM WARNING IS CANCELLED...

Moderate snow coming to an end in the Sierra Madre Range this
evening. Light snow may continue falling, but significant
accumulating snow is no longer expected. Therefore, the Winter
Storm Warning has been cancelled early.

$$

WYZ114-110445-
/O.CAN.KCYS.WW.Y.0002.000000T0000Z-180111T1200Z/
Snowy Range-
Including the cities of Centennial and Albany
836 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Moderate snow coming to an end in the Sierra Madre Range this
evening. Light snow may continue falling, but significant
accumulating snow is no longer expected. Therefore, the Winter
Weather Advisory has been cancelled early.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 4:34 AM MST, 9 minutes earlier.

Area forecast discussion, Jan 9, 4:34 AM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
434 AM MST Tue Jan 9 2018

.SHORT TERM...(Today - Wednesday Night)
Issued at 337 AM MST Tue Jan 9 2018

A challenging forecast over the next 24-48 hours, dealing with the
potential for strong winds today and chances for winter conditions
for portions of the CWA from late tonight through Wednesday. WYDOT
observations indicate wind gusts in the wind prone areas have been
decreasing over the last few hours, most likely the result of low-
level inversion development overnight. H7/H85 CAG-CPR gradients do
not look all that high either (only around 45 meters) so we do not
anticipate warning-criteria winds until at least 15z. Even at that
time, this event is highly questionable compared to what it looked
like yesterday. Low-level CAG-CPR gradients are likely to climb to
near 55 meters by 18z, along w/ steadily increasing winds aloft in
the wind prone areas. Again, w/ the surface low positioned well to
the north along the Canadian border, expect we will need some help
from mixing today. Based on IR satellite imagery this morning, the
consensus is some good mixing will occur, but there also expect to
see plenty of mid/high level clouds drifting overhead. NAM and GFS
soundings continue to support the potential for up to 65 MPH gusts
driven by downward momentum transfer alone. This could also be the
case for Bordeaux, where the lee-side trough position could squash
gradients between ARL-BRX. No changes to ongoing High Wind Warning
products, except to delay the onset until 15z. We will also likely
need to consider a Warning for Laramie, as forecast soundings show
50 knots near the top of the mixed layer.

Aside from the winds, we should see a nice day today w/ respect to
temperatures. Upper-level ridging remains intact, and H7 temps are
still between +2 and +4 deg C. Thermal profiles today are actually
somewhat cooler than they were on Monday, but surface winds should
have a slight westerly component to aid in warming and support the
potential for highs near 60 over the high plains.

Winter weather potential is still on track for Wed & Wed night. AM
Water Vapor satellite imagery indicated a vigorous upper-level low
currently making landfall along the southern California coast. The
most recent guidance continues to track the strongest piece of mid
level energy eastward across AZ/NM before lifting northeast across
western OK and southwest KS by 00z Thu. Meanwhile, northern stream
energy will contribute to increasing precipitation coverage from W
to E across the CWA on Wed and Wed night, w/ rain changing to snow
as an arctic front blasts south across the area. Generally, expect
this split flow and resultant fragmented dynamics to keep snowfall
impacts fairly low. However, still expect the mountains to do very
well in the left exit region of a 130+ kt H25 jet. We went ahead &
upgraded to a Winter Storm Warning for the Sierra Madres for 12 to
18 inches of snow, and an Advisory in the Snowies for up to a foot
or so. Elsewhere, generally around an inch seems probable. Our big
concern area is the Nebraska Panhandle, as there is some potential
for the low to eject out a bit further W and place the wrap-around
precip over our eastern zones. The latest guidance is keeping some
of the heavier precip just east of the CWA, but this has trended a
bit further west over the last 24 hours. Right now, looks like 1-2
inches of snow out there. It will be rather windy too, so whatever
snow does fall may result in dangerous travel conditions. If heavy
precip develops any further west, winter headlines would likely be
required.

.LONG TERM...(Thursday through next Monday)
Issued at 355 AM MST Tue Jan 9 2018

Medium to long range models generally show north to northwest flow
aloft across southeast Wyoming and western Nebraska through the
weekend as the persistent upper level ridge along the Pacific
coastline rebuilds over the eastern Pacific and gradually drifts
eastward. The main concern will be winds ahead of the next fast
moving upper level trough forecast to move into Wyoming on Friday.
Ahead of this trough, west to southwest winds may become strong
across most of southeast Wyoming as there are some indications of
a widespread wind event. However, confidence is limited since the
upper level jet ahead of the trough weakens over time and llvl
subsidence is not all that impressive. This does look like a good
event for the wind prone areas, so increased wind gusts up to
55-65 mph along portions of I-80 and I-25 in southeast Wyoming.
The upper level trough will move across the area on Friday,
bringing some snow showers activity to the area. Does not look too
impressive at this time, so kept POP between 20 to 40 percent for
banded snow light to moderate snow shower activity.

For late Sunday into early next week, models are hinting towards
another arctic boundary moving across the eastern plains late
Sunday night, bringing much colder temperatures and some snowfall.
This seems like another event where bursts of locally heavy snow
are possible along the arctic front, whose position will fluctuate
across the High Plains each day. Increased POP between 20 to 30
percent for now and kept temperatures lower than normal, but near
model consensus.

&&

.AVIATION...(For the 12Z TAFS through Wednesday morning)
Issued at 337 AM MST Tue Jan 9 2018

VFR conditions expected today and into the early part of tonight.
Winds are expected to increase out of the west over the next few
hours, with gusts as high as 40 to 45 knots across the southeast
Wyoming terminals, mainly at KRWL and KLAR. Otherwise, conditions
are expected to deteriorate to near MVFR after midnight tonight
west of Interstate 25.

&&

.FIRE WEATHER...
Issued at 337 AM MST Tue Jan 9 2018

No fire weather concerns with minimum RH values above 30 percent &
widespread measurable precipitation likely on Wed/Wed night. Windy
conditions will continue today over the wind prone areas of south-
east Wyoming. High Wind Warnings are in effect.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Winter Weather Advisory until 5 AM MST Thursday for WYZ114.

     Winter Storm Warning until 5 AM MST Thursday for WYZ112.

     High Wind Warning from 8 AM this morning to 6 PM MST this
     evening for WYZ106-110-116-117.

NE...None.

&&

SHORT TERM...CLH
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...CLH
Hazardous weather outlook, Jan 8, 1:25 PM MST, 15 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
125 PM MST Mon Jan 8 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>114-118-
119-091345-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Central Laramie County-East Laramie County-
125 PM MST Mon Jan 8 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Light snow is expected to fall across much of the area on
Wednesday and Wednesday night, with some accumulations possible.
Gusty winds are also expected along and east of Interstate 25 in
southeast Wyoming and the western Nebraska Panhandle, possibly
resulting in areas of blowing and drifting snow.

Significant snowfall accumulations are possible in the Snowy and
Sierra Madre mountains Tuesday through Wednesday night. A Winter
Storm Watch is in effect there where 12 to 15 inches of snow may
fall.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-115>117-091345-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
125 PM MST Mon Jan 8 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Strong winds are possible on Tuesday, mainly between 6 AM and 6 PM
MST. Impacted areas include Interstate 80 between Rawlins and
Cheyenne, and Interstate 25 between Chugwater and Wheatland. A High
Wind Watch is in effect.

Light snow is expected to fall across much of the area on
Wednesday and Wednesday night, with some accumulations possible.
Gusty winds are also expected along and east of Interstate 25 in
southeast Wyoming and the western Nebraska Panhandle, possibly
resulting in areas of blowing and drifting snow.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:43 AM MSTWinter Weather AdvisoryCYSAlbany, Carbon40 hr

Nearby

Winter Storm Warnings in Wyoming, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.